Flood, Hartford
- When
- March 31, 2:30 AM EST to 11:59 PM EST
- Where
- Hartford forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
Connecticut River at Middletown
2 feet that morning, which is just above its flood stage of 8 feet. No flood damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Low pressure tracking south of New England brought 3 to 4 inches to much of northern Connecticut,resulting in significant urban and poor drainage flooding.The mainstem Connecticut River went into minor flood at Middletown early in the morning of March 31st, and crested at 8.2 feet that morning, which is just above its flood stage of 8 feet. No flood damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 30, 10:40 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1040 PM EST WED MAR 30 2005 .SHORT TERM (REST OF TONIGHT)... OVERNIGHT FORECAST IS IN GOOD SHAPE. ONLY MADE MINOR MODIFICATIONS TO THE FORECAST...INCLUDING LOWERING THE TEMPERATURES BY A FEW DEGREES HERE AND THERE...AND LOWERING THE WIND SPEEDS BASED ON EVENING TRENDS. SOME SCATTERED HIGH CLOUDS CONTINUES TO MOVE THROUGH THE REGION...BUT OVERALL IT SHOULD BE A MOSTLY CLEAR NIGHT. MARINE...LOWERED WIND SPEEDS AND ONLY CONTINUED A SMALL CRAFT ADVISORY FOR SEAS ACROSS THE OUTER WATERS BASED ON EVENING TRENDS. HYDROLOGY UPDATE...FLOOD WARNING CONTINUES FOR THE ASSABET...NASHUA...AND THE PAWTUXET RIVERS. ALL THREE RIVERS SHOULD FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. ISSUED A FLOOD WARNING FOR THE CONNECTICUT RIVER INCLUDING MIDDLETOWN THIS EVENING. THIS RIVER IS FORECAST TO REACH FLOOD STAGE BY 7 AM THURSDAY. .PREVIOUS DISCUSSION... (ISSUED 355 PM EST WED MAR 30 2005) SYNOPSIS... MILD WEATHER IN PLACE AS HIGH PRESSURE BUILDS OVER THE NORTHEAST. A STORM SYSTEM OVER THE MIDWEST WILL MOVE TOWARDS THE LOCAL AREA AND BRING HEAVY RAIN FOR THE WEEKEND. SHORT TERM (TONIGHT THROUGH THURSDAY)... A WEAK TROUGH MOVING ACROSS THE AREA WILL BRING SOME HIGH CIRRUS CLOUDS OVER THE AREA TONIGHT...AND WITH SLACKENING WINDS...TEMPS WILL BE ABLE TO DROP INTO THE 20S INLAND AND INTO THE 30S CLOSER TO THE COAST. AN EASTERLY FLOW REMAINS IN PLACE FOR FRIDAY...KEEPING COASTAL SECTIONS IN THE 40S. THIS EASTERLY FLOW WILL ALSO HELP USHER THE COLDER AIR INTO MUCH OF NEW ENGLAND. TEMPS SHOULD STILL GET INTO THE UPPER 50S...BUT INCREASING HIGH CLOUDINESS MAY KEEP IT A TOUCH COOLER THAN TODAY. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... NO MAJOR CHANGES TO THE EXTENDED FORECAST AT THIS TIME. WITH THE LOW TRACKING FROM THE DELMARVA SATURDAY MORNING INTO MAINE BY SUNDAY WENT WITH CAT POPS SATURDAY AND INCREASED POPS FRIDAY NIGHT LEADING INTO THE EVENT. AVIATION... VFR CONDITIONS IN PLACE THROUGHOUT ALL TERMINALS FOR THE TAF PERIOD. WILL WATCH SOME LOW CLOUDS SPILLING INTO COASTAL TERMINALS DUE TO AN ONSHORE FLOW...BUT SHOULD STAY AT FEW-SCT AND NOT EXPECTING MUCH BKN CIGS BLO 20-25 KFT. STRONG WIND GUSTS OF 25-30 KTS FROM KHYA-KACK THROUGH SUNSET. WINDS DIMINISH TONIGHT...BUT THEN INCREASE ONCE AGAIN AFTER SUNRISE THURS. MARINE... WILL DROP GALES ON WATERS NEAR CAPE COD AND GO W/ SCA FOR ALL WATERS TONIGHT...COMBO WINDS AND WAVES. WILL LIKELY NEED TO KEEP CRAFTIES UP INTO AT LEAST THU AM FOR MUCH OF MARINE AREA MORE FOR SEAS THAN WINDS. WAVEWATCH DATA LOOKED REASONABLE WITH SOME MINOR ADJUSTMENTS. HYDROLOGY... SHORT TERM...FLOOD WARNING CONTINUE FOR THE PAWTUXET RIVER AT CRANSTON AND THE ASSABET RIVER AT MAYNARD WHERE MINOR FLOODING IS OCCURRING. HEAVY RAINFALL OF OVER 1 INCH IS POSSIBLE LATE FRIDAY NIGHT INTO SUNDAY MORNING. WITH A COUPLE OF DRY DAYS AND THEN A MORE PROLONGED RAINFALL EVENT WILL HAVE TO SEE HOW POTENTIAL FOR FLOODING WILL DEVELOP. AT THIS TIME WILL HOLD OFF ON A FLOOD POTENTIAL STATEMENT. THE MORE LIKELIHOOD WILL BE POOR DRAINAGE FLOODING AND RISES ON AREA STREAMS AND RIVERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY FOR SEAS FOR ANZ250-254-255. && SHORT TERM...STRAUSS/MCCORMICK MARINE...STRAUSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 550 PM EST WED MAR 30 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-311200- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 550 PM EST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE... MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST CONNECTICUT...AND ALL OF RHODE ISLAND. .DAY ONE (TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A RIVER FLOOD WARNING CONTINUES FOR A FEW OF THE GAGED RIVERS INCLUDING THE PAWTUXET...ASSABET AND NASHUA RIVERS. PLEASE SEE THE FLSBOX FOR DETAILS. .DAY TWO THROUGH SEVEN (THURSDAY THROUGH NEXT TUESDAY)... THURSDAY NIGHT...THERE IS A SMALL CHANCE OF SPOTTY FREEZING RAIN OCCURRING IN NORTHERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE LATE THURSDAY NIGHT. THE QUESTIONS...1) WHETHER ANY RAIN OCCURS AND 2) IF TEMPERATURES WILL BE MARGINALLY COLD ENOUGH. CONFIDENCE IS GROWING THAT MUCH OF SOUTHERN NEW ENGLAND WILL RECEIVE 1 TO 3 INCHES OF RAIN FRIDAY NIGHT AND SATURDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE RAINFALL COMBINED WITH SNOW MELT IN SOME OF THE BASINS WILL SET THE STAGE FOR POTENTIALLY MORE WIDESPREAD FLOODING OF BOTH SMALL STREAMS AND MAIN STEM RIVERS THAN OCCURRED WITH THE LAST EVENT. THE TRACK OF THE STORM AND ASSOCIATED AXIS OF HEAVIEST RAINFALL REMAINS UNCERTAIN...AND THUS IT IS TOO EARLY TO TARGET ONE SET OF BASINS OVER ANOTHER. THE RISK OF SMALL STREAM FLOODING LOOKS TO BE GREATEST FRIDAY NIGHT AND SATURDAY... FOLLOWED BY FLOODING OF SOME MAIN STEM RIVERS. THE MAIN STEM RIVER FLOOD RISK INCLUDES REACHES OF THE CONNECTICUT RIVER IN MASSACHUSETTS AND CONNECTICUT. ANY MAIN STEM RIVER FLOODING THAT OCCURS DURING THE WEEKEND MAY PERSIST INTO NEXT WEEK. A FLOOD POTENTIAL OUTLOOK HAS BEEN ISSUED. EMERGENCY MANAGERS AND ALL WITH INTERESTS ALONG MAIN STEM RIVERS IN SOUTHERN NEW ENGLAND... INCLUDING THOSE ALONG THE CONNECTICUT...ARE URGED TO MONITOR FORECASTS AND STATEMENTS DURING THE REST OF THIS WEEK. THE WEEKEND STORM MAY PRODUCE A GALE IN THE SOUTHERN COASTAL WATERS SATURDAY. IT MAY ALSO PRODUCE ISOLATED THUNDER IN OUR COUNTY WARNING AREA SATURDAY. POSSIBLE MARGINAL SUSTAINED WIND ADVISORY CRITERIA MAY OCCUR IN THE COASTAL PLAIN SATURDAY...ITS MAIN IMPACT ON HIGH PROFILE VEHICLES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE NEXT 48 HOURS. THOMPSON
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Connecticut River at Middletown
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2005Every state in 2005This day in weather historyWarnings in Connecticut, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444589.